Alabama, 2004

Hail in Alabama, April 7, 2004

April 7, 2004 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 2:38 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 7, 2:38 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT WED APR  7 2004

.SYNOPSIS...THE FIRST OF SEVERAL UPPER LEVEL LOWS WILL TRACK ALONG
THE RED RIVER THIS EVENING...CROSSING THE MIGHTY MS AROUND MID
MORNING.  STILL FAVOR THE SLOWER SOLUTIONS.  THE NORTHERN GULF LOW
WILL PASS (REMAIN) HARMLESSLY  SOUTH AND EAST OF OUR LOCATION.
ACCOMPANIED BY THE HEAVIEST RAIN.  SHOULD BE RATHER CLEAR
THURSDAY PM THROUGH EARLY SATURDAY...WITH THE NEXT SYSTEM
APPROACHING EASTERN PORTIONS OF OUR CWA BY NOON.  HEAVIER...MORE
WIDESPREAD PRECIPITATION LOOKS MORE LIKELY WITH THIS SYSTEM...MAINLY
DUE TO THE ABSENCE OF THE NORTHERN GULF LOW.  SUNDAY INTO EARLY
NEXT WEEK...PRECIP CHANCES WILL LINGER AS A BROAD TROUGH SETS UP
ACROSS ACROSS THE EASTERN TWO THIRDS OF THE NATION.

&&

.SHORT TERM...DOESNT LOOK LIKE A DROUGHT BUSTER...BUT WE SHOULD SEE
AT LEAST A SHOWER AREA WIDE.   CANT REALLY PICK UP ANY BOUNDARIES...
BUT SOUTHERN LOCALS COULD SEE SOME HIGHER TOTALS IF INDEED ONE IS
LEFT OVER FROM THE EARLIER MCS.

&&

.LONG TERM...NEXT SYSTEM POISED TO BRING RAIN INTO THE AREA BY
SATURDAY AFTERNOON...WITH THE BEST CHANCES OVERNIGHT...AND EARLY
SUNDAY.  TEMPERATURES SHOULD COOL 5 TO 10 DEGREES SATURDAY TO SUNDAY
BEHIND THE ASSOCIATED FRONT.  A BROAD TROUGH WILL SET UP CENTERED
FROM THE GREAT LAKES TO LOUISIANA EARLY NEXT WEEK...AND SHOULD
INCREASE THE NUMBER OF SYSTEMS MOVING ACROSS THE SOUTHEAST.

&&

.PRELIMINARY NUMBERS...

BIRMINGHAM 58 77 52 79 54 / 50 30 00 00
MONTGOMERY 58 78 53 80 55 / 50 30 00 00
&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

12/SIRMON
Hazardous weather outlook, Apr 7, 12:20 PM CST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 PM CDT WED APR 07 2004

ALZ011>015-017>050-072015-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
120 PM CDT WED APR 07 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE (THIS AFTERNOON AND TONIGHT)...

SCATTERED SHOWERS ALONG WITH SOME ISOLATED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE AREA LATER THIS AFTERNOON AND
ESPECIALLY TONIGHT.  THESE STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 35 MPH...FREQUENT LIGHTNING AND POSSIBLY SOME SMALL
HAIL.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED.

The radar

The Columbus AFB radar (KGWX), 82 km away, was scanning. The volume nearest the first event began at 22:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pickens

When
April 7, 4:11 PM CST
Where
Pickens County, 4 mi NW of Aliceville
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.167, -88.200

Large hail up to the size of a half dollar fell between Aliceville and Pickensville.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391205.